# SDR JIKA2016110401

- Difficulty date: November 4, 2016
- Submitted: November 9, 2016
- Operation: Air carrier
- Aircraft: N27426
- Make and model: Piper PA-31-350
- Aircraft serial: 317752175
- Aircraft time: 21,226 hours, 27,480 cycles
- Engine: Lyc TIO540J2B
- Engine time: 6,668 hours, 7,149 cycles
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Condition: Separated
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E, A

## Discrepancy

THE PILOT TOOK OFF FROM KTCC AND ON CLIMB OUT AT 3000’AGL, 7000 MSL SHORTLY AFTER REACHING CLIMB POWER SETTINGS, THE PILOT HEARD A LOUD POP FROM THE LEFT ENGINE AND OBSERVED A LARGE AMOUNT OF ENGINE OIL ON TOP OF THE LEFT ENGINE COWLING.  THE PILOT FOLLOWING EMERGENCY PROCEDURES SECURED THE LEFT ENGINE AND RETURNED TO KTCC AND LANDED WITHOUT INCIDENT.  MAINTENANCE RECEIVED PHOTOS AND OBSERVED THAT THE LEFT ENGINE NUMBER TWO CYLINDER HEAD HAD SEPARATED FROM THE CYLINDER BARREL.  MAINTENANCE IS DEVELOPING A PLAN TO REPLACE THE LEFT ENGINE AT OUTSTATION IN TCC.  CYLINDER P\N LW-12966 TSN 496.5 CYCLES SINCE NEW 583
